I know there's plenty of talk about lexapro and weight gain. I was on 5mg a day for 6 months but I've gained 10 pounds. I stopped the medication 5 weeks ago and play tennis 5 times a week & watch what I eat, but the scale does not budge! Does anyone have a success story about losing their gained weight after quitting lexapro? What did you do and how long did it take? I feel like it really screwed up my metabolism. Will it ever re-calibrate? Any input would be appreciated.
Lexapro and weight gain - how to lose it after stopping?
- 4 Apr 2016 by Cdee2000
- 20 November 2018 (8 weeks ago)
- lexapro, obesity, major depressive disorder, weight, medication
Hi, Cdee! Not to worry, the weight will come off. But remember, it didn't get there overnight and it won't come off overnight. It's been a LONG time but as I recall I lost my weight within a couple of months ~ it doesn't affect your metabolism permanently.
Now, I have it back because I prefer my life on my medications over worrying about a few pounds.
Good luck and best wishes to you! Wildcat
I gained 20 lbs, while I was on lexapro. I took doses of 10mg, then 20mg, then back to 10mg. I am now taking wellbutrin sr and have lost 22lbs. in a very short time, and my anxiety/depression are alleviated now. Wellbutrin sr has been the most effective AD for me. Everyone is different and our chemical makeup is different. If you discuss your concerns with your doctor, then possibly he/she can come up with a more desirable treatment for you if you plan on trying another AD... By the way, I didn't exercise or change my diet while I lost the weight. So, my answer is YES, it's possible for your weight to re-calibrate! "G"
It only took me about two months to lose the weight after I stopped the lexapro and started taking wellbutrin. But the thing that I'm most happy about concerning wellbutrin is that it is the best med I've taken for my anxiety/depression. I am calmer and more focused, and getting out more socially again. I did not have good success with lexapro, not only because of the weight gain, but I also had many unwanted side effects with it.
Wish I had an answer but I can offer my experience. I had lost 70lbs prior to taking Lexapro eating whole foods plant based for year. Physically felt the best I had in 30 years even with the severe OA in my knees. The pain was manageable. Emotionally I was a mess from stress and anxiety because of years of work and personal drama. On 10m for 18 months and gained back 30lbs without changing anything else I had been doing. Even today calorie intake is still less than 1/2 of exertion 6 months since stopping Lexapro and still hovering around that weight gained. The water rentention is a factor I can tell. I can't get rid if it. Lymphatic system seems out of whack. Massage, detox, ACV, elevation nothing seems to keep the extra fluid off legs and feet. My anxiety is gone but now feel angry an bit depressed and resentful about the lbs that came back along with the chronic knee pain. I don't know what was worse for me... but I will keep trying until I figure it out.
- Lexapro Information for Consumers
- Lexapro Information for Healthcare Professionals (includes dosage details)
- Side Effects of Lexapro (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 11 Jan 2015 • 3 answers
Updated 6 Jun 2016 • 2 answers
Updated 3 Jul 2016 • 2 answers
Updated 19 Aug 2018 • 3 answers
Updated 21 Aug 2018 • 1 answer